Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Apr 3, 2011, 9:17 PM CDT for 4 counties in Kansas. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2011, 9:17 PM CDT (02:17 UTC)
- Expired
- Apr 3, 2011, 10:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Anderson County, KS, Coffey County, KS, Franklin County, KS, Osage County, KS
The radar
The Pleasant Hill radar (KEAX), 99 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:20 PM CDT | TSTM WND GST 60 | 9 Sse Garnett, KS | LIMBS DOWN |
| Apr 3, 9:25 PM CDT | TSTM WND DMG | 5 W Garnett, KS | WIND DAMAGE REPORTED IN SEVERAL LOCATIONS ACROSS ANDERSON COUNTY. ROOF REMOVED FROM BARN...WINDOWS BROKEN OUT OF HOME...SHINGLES OFF OF HOMES...A MISSING CARPORT. MORE INFORMATION TO COME IN TERMS OF DAMAGE LOCATIONS AND SPECIFIC DETAILS AFTER SUNRISE MONDAY. |
| Apr 3, 9:25 PM CDT | TSTM WND GST 80 | 5 W Garnett, KS | WINDS ESTIMATED AT 80 MPH WITH POSSIBLE DAMAGE. |
| Apr 3, 9:26 PM CDT | HAIL 1.5 | 1 S Princeton, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 6:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1873 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2220 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
871
WUUS53 KTOP 040217
SVRTOP
KSC003-031-059-139-040300-
/O.NEW.KTOP.SV.W.0026.110404T0217Z-110404T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
917 PM CDT SUN APR 3 2011
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EAST CENTRAL KANSAS...
NORTHEASTERN COFFEY COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 1000 PM CDT
* AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WALNUT SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES
SOUTHEAST OF OSAGE CITY TO 13 MILES EAST OF BURLINGTON...MOVING
EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
GARNETT...
PRINCETON...
RICHMOND...
GREELEY...
LANE...
RANTOUL...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 166 AND 184.
THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY
CONTINUES UNTIL 930 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
WALNUT SIZE HAIL...AND SHELTER INSIDE A STRONG BUILDING AWAY FROM
WINDOWS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A STRONG
BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3825 9507 3812 9507 3812 9551 3858 9557
3858 9505 3826 9506
TIME...MOT...LOC 0216Z 270DEG 47KT 3853 9551 3819 9545
WIND...HAIL <50MPH 1.50IN
$$3 follow-up statements
207
WWUS53 KTOP 040231
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
931 PM CDT SUN APR 3 2011
KSC003-031-059-139-040300-
/O.CON.KTOP.SV.W.0026.000000T0000Z-110404T0300Z/
OSAGE-FRANKLIN-COFFEY-ANDERSON-
931 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR ANDERSON...NORTHEASTERN COFFEY...SOUTHERN FRANKLIN AND
SOUTHEASTERN OSAGE COUNTIES...
AT 927 PM CDT...EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTH OF OTTAWA TO 7 MILES NORTH OF GARNETT TO 6 MILES
SOUTH OF GARNETT...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
GREELEY...LANE AND RANTOUL.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 166 AND 184.
AT 925 PM...THE ANDERSON COUNTY EMERGENCY MANAGER REPORTED 80 MPH
WINDS 5 MILES WEST OF GARNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH...AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A STRONG
BUILDING.
&&
LAT...LON 3825 9507 3812 9507 3812 9551 3858 9557
3858 9505 3826 9506
TIME...MOT...LOC 0229Z 270DEG 47KT 3853 9524 3838 9520
3819 9522
WIND...HAIL 80MPH 1.00IN
$$445
WWUS53 KTOP 040246
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
946 PM CDT SUN APR 3 2011
KSC031-139-040255-
/O.CAN.KTOP.SV.W.0026.000000T0000Z-110404T0300Z/
OSAGE-COFFEY-
946 PM CDT SUN APR 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COFFEY AND
SOUTHEASTERN OSAGE COUNTIES HAS BEEN CANCELLED...
THE STORMS HAVE MOVED OUT OF THE AREA.
LAT...LON 3812 9507 3812 9551 3834 9550 3858 9543
3858 9505
TIME...MOT...LOC 0245Z 276DEG 56KT 3854 9525 3839 9521
3820 9523
$$
KSC003-059-040300-
/O.CON.KTOP.SV.W.0026.000000T0000Z-110404T0300Z/
FRANKLIN-ANDERSON-
946 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR ANDERSON AND SOUTHERN FRANKLIN COUNTIES...
AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF OTTAWA
TO 8 MILES NORTH OF GARNETT TO 6 MILES SOUTHWEST OF GARNETT...MOVING
EAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
GREELEY...RANTOUL AND LANE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 172 AND 183.
THIS IS A SECOND LINE OF STORMS THAT IS MOVING THROUGH FRANKLIN AND
NORTHERN ANDERSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DAMAGING WINDS IN
EXCESS OF 60 MPH...AND SHELTER INSIDE A STRONG BUILDING ON THE LOWEST
FLOOR AWAY FROM WINDOWS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A STRONG
BUILDING.
&&
LAT...LON 3812 9507 3812 9551 3834 9550 3858 9543
3858 9505
TIME...MOT...LOC 0245Z 276DEG 56KT 3854 9525 3839 9521
3820 9523
WIND...HAIL 60MPH 1.00IN
$$925
WWUS53 KTOP 040259
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
959 PM CDT SUN APR 3 2011
KSC003-059-040307-
/O.EXP.KTOP.SV.W.0026.000000T0000Z-110404T0300Z/
FRANKLIN-ANDERSON-
959 PM CDT SUN APR 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR ANDERSON AND SOUTHERN FRANKLIN
COUNTIES WILL EXPIRE AT 1000 PM CDT...
AT 957 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...
THUS THE WARNING WILL EXPIRE AT 1000 PM CDT.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM OTHER THUNDERSTORMS. FAR SOUTHERN ANDERSON
COUNTY WILL SEE ANOTHER ROUND OF STRONG STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3812 9507 3812 9551 3834 9550 3858 9543
3858 9505
TIME...MOT...LOC 0257Z 276DEG 56KT 3852 9501 3837 9497
3818 9499
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:06 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 3, 6:06 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 606 PM CDT SUN APR 3 2011 ...UPDATE TO AVIATION... .DISCUSSION... THE ATMOSPHERE CONTINUES TO EVOLVE AS THE PREVIOUS FORECAST ANTICIPATED. SURFACE DEWPOINTS IN THE UPPER 50S TO LOW 60S HAVE ADVECTED INTO EAST CENTRAL KANSAS WITH THE LATEST OBJECTIVE ANALYSIS SHOWING BETWEEN AROUND 3000 J/KG OF CAPE. ANALYSIS ALSO SHOWS A SUBSTANTIAL CAP STILL OVER THE WARM SECTOR WITH ANYWHERE FROM 100 TO 200 J/KG OF CONVECTIVE INHIBITION LEFT TO OVERCOME. THE HRRR/NAM/RUC13 GUIDANCE HAS BEEN POINTING TOWARDS AN AREA OF ENHANCED MOISTURE CONVERGENCE ALONG THE FRONT NEAR SHAWNEE COUNTY RIGHT AROUND 7 PM. CURRENT THINKING IS THAT A FEW ISOLATED STORMS MAY DEVELOP ALONG OR JUST NORTH OF THE FRONT EARLY THIS EVENING. THESE STORMS WOULD INITIALLY MOVE TO THE EAST AT AROUND 40 MPH...AND MAY HAVE AN ISOLATED TORNADO POTENTIAL. THE GREATER SEVERE WEATHER THREAT SHOULD OCCUR AS STORMS FORM INTO A QLCS ALONG THE FRONT AND MOVE SOUTH ACROSS EAST CENTRAL KS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THE STORMS GIVEN THE INSTABILITY AND DEEP LAYER SHEAR. THINK THAT STORMS WILL EXIT TO THE SOUTH OF THE FORECAST AREA WITH THE COLD FRONT AROUND OR SHORTLY AFTER MIDNIGHT. STRONG COLD AIR ADVECTION IS SET TO TAKE OVER BEHIND THE COLD FRONT. TEMPS ACROSS WESTERN NEB HAVE BEEN STEADILY DROPPING FROM THE UPPER 40S INTO THE MIDDLE 30S THIS AFTERNOON. WITH A STRONG PRESSURE GRADIENT KEEPING NORTHWEST WINDS IN THE 15 TO 25 MPH RANGE...THE COLD AIR SHOULD NOT HAVE MUCH OF A PROBLEM MOVING SOUTHEAST. HAVE LOWS IN THE UPPER 30S TO LOWER 40S. FOR HIGHS MODELS MIX THE BOUNDARY LAYER ALL THE WAY TO 750 MB. THIS WOULD YIELD LOWER 50S FOR HIGHS WITH COLD AIR ADVECTING INTO THE AREA THROUGH THE MORNING. THESE TEMPS ARE PRETTY CLOSE TO GUIDANCE SO HAVE NOT STRAYED TO FAR FROM THAT. WOLTERS TUESDAY-THURSDAY: WITH HIGH PRESSURE AND CLEAR SKIES EXPECTED TUESDAY MORNING...A COOL START TO TUESDAY IS ANTICIPATED WITH LOW TEMPERATURES IN THE LOWER 30S. SURFACE WINDS WILL RAPIDLY BACK TO THE SOUTHWEST BY MID MORNING AS THE SURFACE HIGH PRESSURE AXIS MOVES TO THE SOUTH AND EAST OF THE CWA AND A LEE TROUGH FORMS ACROSS THE HIGH PLAINS. TEMPERATURES WILL REBOUND INTO THE MIDDLE 60S TO NEAR 70 DURING THE AFTERNOON. AN UPPER DISTURBANCE OVER THE NORTHERN PLAINS WILL SLIDE A WEAK COLD FRONT THROUGH THE REGION ON WED...CLEARING MOST OF THE CWA BY MIDDAY WEDNESDAY. SLIGHTLY WARMER READINGS WILL BE FOUND TO THE SOUTH OF THE BOUNDARY...WITH MIDDLE 60S IN NC KS TO NEAR 70 IN EC KS. THIS BOUNDARY WILL STALL JUST SOUTH OF THE CWA...DELINEATING DEEPER MOISTURE AND SLIGHTLY WARMER READINGS BY WEDNESDAY NIGHT. MODEL CONSENSUS HAS IMPROVED WITH RESPECT TO PLACEMENT/TIMING IN BRINGING AN UPPER DISTURBANCE FROM THE SOUTHWESTERN US EJECTING NORTHEASTWARD AND PHASING WITH THE EVOLVING AMPLIFYING LONGWAVE TROUGH OVER THE WESTERN US ON THU. THIS INITIAL DISTURBANCE WILL MOVE ACROSS THE CENTRAL PLAINS ON THURSDAY AFTERNOON. IN RESPONSE...THE SURFACE BOUNDARY WILL MOVE NORTH AS A WARM FRONT...RETURNING THE WARM SECTOR BACK INTO THE CWA. THE END RESULT WILL BE INCREASING CHANCES FOR THUNDERSTORMS DURING THE THURSDAY TIME FRAME ACROSS THE ENTIRE AREA. FRIDAY-SUNDAY: A COLD FRONT MOVES THROUGH THE CWA AS THE UPPER ENERGY PASSES THROUGH THU NIGHT. THE WARM SECTOR IS INITIALLY SHUNNED TO THE SOUTH OF THE AREA...AND HOW QUICKLY IT RETURNS REMAINS UNCERTAIN DUE TO MODEL DIFFERENCES. A NOTABLE WESTERN TROUGH IS FORECAST TO APPROACH THE HIGH PLAINS SATURDAY INTO SUNDAY. THERE REMAINS UNCERTAINTY TO THE EXACT UPPER TROUGH PLACEMENT AND ORIENTATION...WHICH PLAYS A ROLE IN LOCATION OF KEY SURFACE FEATURES. OVERALL SYNOPTIC SETUP SUGGESTS INCREASING LIKELIHOOD OF THUNDERSTORMS...FIRST ALONG/NORTH OF RETURNING WARM FRONT ON FRIDAY NIGHT/EARLY SAT...THEN IN ADVANCE OF THE MAIN WAVE ON SATURDAY/SUNDAY. COULD CERTAINLY SEE SOME OF THESE STORMS ON THE STRONG TO SEVERE SIDE...ESPECIALLY IF THE PATTERN EVOLVES AS CURRENTLY DEPICTED. BUT SIGNIFICANT UNCERTAINTY REMAINS WITH REGARDS TO PROGRESSION/TRACK OF UPPER SYSTEM...WHICH PRECLUDES SPECIFICS ATTM. BLAIR && .AVIATION... THUNDERSTORMS ARE DEVELOPING AND WILL BE NEAR MHK THROUGH 01Z... TOP THROUGH AROUND 02Z...AND FOE THROUGH 03Z. EXPECT LARGE HAIL WITH THESE STORMS AS WELL AS POTENTIAL FOR DAMAGING WINDS. OTHER THAN CONVECTIVE IMPACTS...SURFACE WINDS WILL REMAIN GUSTY FROM THE SOUTH UNTIL A COLD FRONT MOVES THROUGH ALL SITES PRIOR TO 01Z WITH WIND BECOMING NORTHERLY AND REMAINING GUSTY. BARJENBRUCH && .TOP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ026-039-040- 054>056-058-059. RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ020>022- 034>037. &&
Hazardous weather outlook, Apr 3, 3:05 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 305 PM CDT SUN APR 3 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-042015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 305 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 6 AND 8 PM GENERALLY WITHIN A 30 MILE CORRIDOR FROM COUNCIL GROVE TO TOPEKA. INITIAL STORMS THAT FORM ARE EXPECTED TO MOVE TO THE EAST AT ABOUT 40 MPH. HOWEVER THE STORMS SHOULD EVOLVE INTO A LINE OF STORMS ALONG THE COLD FRONT...WITH THE ENTIRE COMPLEX OF STORMS ADVANCING SOUTH ACROSS EAST CENTRAL KANSAS DURING THE EVENING HOURS. THE THUNDERSTORMS SHOULD EXIT SOUTH OF THE AREA BETWEEN MIDNIGHT AND 1 AM. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WIND GUSTS OF 60 TO 70 MPH. THERE IS A SMALL PROBABILITY FOR AN ISOLATED TORNADO INITIALLY WITH THE THUNDERSTORMS AS THEY DEVELOP. A RED FLAG WARNING REMAINS IN EFFECT FOR AREAS ALONG AND SOUTHWEST OF A CONCORDIA TO MANHATTAN TO COUNCIL GROVE LINE UNTIL 7 PM DUE TO EXTREME FIRE DANGER. VERY HIGH FIRE DANGER EXISTS ACROSS THE REMAINDER OF THE AREA. A WIND ADVISORY REMAINS IN EFFECT FOR EAST CENTRAL KANSAS UNTIL 7 PM WITH SOUTHWEST WINDS GUSTING BETWEEN 40 AND 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WILL RETURN TO THE ENTIRE AREA WEDNESDAY NIGHT INTO THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT ANY OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS EVENING...GENERALLY BETWEEN 6 PM TO MIDNIGHT FOR PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS. BLAIR
In the hours before
Local storm report, Apr 3, 8:59 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
859 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL EUDORA 38.94N 95.10W
04/03/2011 E1.00 INCH DOUGLAS KS TRAINED SPOTTER
RELAYED BY EMERGENCY MANAGEMENT
&&
JBLocal storm report, Apr 3, 9:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
900 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL BALDWIN CITY 38.78N 95.19W
04/03/2011 E1.00 INCH DOUGLAS KS TRAINED SPOTTER
WEST SIDE OF BALDWIN CITY. RELAYED BY EMERGENCY
MANAGEMENT.
&&
JBLocal storm report, Apr 3, 9:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
913 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 9 NNE BURLINGTON 38.31N 95.68W
04/03/2011 E1.50 INCH COFFEY KS EMERGENCY MNGR
&&
BYRNELocal storm report, Apr 3, 9:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
915 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 1 W OLIVET 38.48N 95.78W
04/03/2011 E1.00 INCH OSAGE KS TRAINED SPOTTER
&&
BYRNELocal storm report, Apr 3, 9:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
916 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND DMG 6 SW OTTAWA 38.56N 95.35W
04/03/2011 FRANKLIN KS TRAINED SPOTTER
TREE BRANCHES DOWN APPROX 1-2 INCHES IN DIAMETER.
&&
JBLocal storm report, Apr 3, 9:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
917 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 2 S LYNDON 38.58N 95.68W
04/03/2011 E1.00 INCH OSAGE KS TRAINED SPOTTER
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:06 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Jackson, Morris, Pottawatomie, Riley and 2 more | 39 min |
| Apr 3, 7:37 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 38 min |
| Apr 3, 7:43 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Osage, Shawnee, Wabaunsee | 47 min |
| Apr 3, 8:11 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Wabaunsee | 49 min |
| Apr 3, 8:14 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Jefferson, Osage, Shawnee | 46 min |
| Apr 3, 8:20 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage | 40 min |
| Apr 3, 8:38 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 52 min |
| Apr 3, 8:55 PM CDT | Severe Thunderstorm Warning | TOP | Franklin, Osage | 35 min |
| Apr 3, 8:57 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 48 min |
| Apr 3, 9:39 PM CDT | Severe Thunderstorm Warning | TOP | Coffey | 51 min |
| Apr 3, 10:05 PM CDT | Severe Thunderstorm Warning | TOP | Anderson | 40 min |
| Apr 4, 3:36 AM CDT | Wind Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 12 hr |
| Apr 4, 3:29 PM CDT | Red Flag Warning | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.